p-adic asymptotic properties of constant-recursive sequences

Rowland, Eric and Yassawi, Reem (2017). p-adic asymptotic properties of constant-recursive sequences. Indagationes Mathematicae, 28(1) pp. 205–220.

DOI: https://doi.org/10.1016/j.indag.2016.11.019


In this article we study p-adic properties of sequences of integers (or p-adic integers) that satisfy a linear recurrence with constant coefficients. For such a sequence, we give an explicit approximate twisted interpolation to ℤp. We then use this interpolation for two applications. The first is that certain subsequences of constant-recursive sequences converge p-adically. The second is that the density of the residues modulo pα attained by a constant-recursive sequence converges, as α→∞, to the Haar measure of a certain subset of ℤp. To illustrate these results, we determine some particular limits for the Fibonacci sequence.

Viewing alternatives

Download history


Public Attention

Altmetrics from Altmetric

Number of Citations

Citations from Dimensions

Item Actions